Alert archive / Illinois / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 63, NWS Quad Cities, IA

May 30, 20134 counties in Illinois; Clinton County, Scott County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at May 30, 2013, 3:09 PM CDT for 4 counties in Illinois; Clinton County, Scott County, Iowa. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2013, 3:09 PM CDT (20:09 UTC)
Expired
May 30, 2013, 4:00 PM CDT
In force
51 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Clinton County, IA, Scott County, IA, Henry County, IL, Mercer County, IL, Rock Island County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 6 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 3:15 PM CDTHAIL 12 E Taylor Ridge, ILQUARTER SIZE HAIL REPORTED.
May 30, 3:39 PM CDTHAIL 0.75Bettendorf, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 12:32 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.2 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 378 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
378 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

362 
WUUS53 KDVN 302009
SVRDVN
IAC045-163-ILC073-131-161-195-302100-
/O.NEW.KDVN.SV.W.0063.130530T2009Z-130530T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
309 PM CDT THU MAY 30 2013

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL CLINTON COUNTY IN EAST CENTRAL IOWA...
  EASTERN SCOTT COUNTY IN EAST CENTRAL IOWA...
  WEST CENTRAL HENRY COUNTY IN NORTHWEST ILLINOIS...
  NORTH CENTRAL MERCER COUNTY IN NORTHWEST ILLINOIS...
  ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...
  WEST CENTRAL WHITESIDE COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 400 PM CDT

* AT 305 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR REYNOLDS...
  AND MOVING NORTHEAST AT 45 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OAK GROVE AROUND 315 PM CDT.
  MILAN AND ROCK ISLAND AROUND 320 PM CDT.
  MOLINE AND EAST MOLINE AROUND 325 PM CDT.
  BETTENDORF AND RIVERDALE AROUND 330 PM CDT.
  HAMPTON AND RAPIDS CITY AROUND 335 PM CDT.
  LE CLAIRE AND PORT BYRON AROUND 340 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE COYNE CENTER...INDIAN BLUFF
PARK...BLACKHAWK STATE PARK...FRUITLAND...MOLINE QUAD-CITY AIRPORT...
CREDIT ISLAND...ROCK ISLAND ARSENAL...SILVIS HEIGHTS...PANORAMA PARK
AND CAMPBELLS ISLAND.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 289 AND 306.

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 8.

THIS INCLUDES INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5.

THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 2 AND 3.

THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 18.

OTHER LOCATIONS AFFECTED INCLUDE BUFFALO SHORES...ROCK ISLAND COUNTY 
FAIRGROUNDS AND SCOTT COUNTY FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4182 9061 4170 9009 4121 9059 4129 9082
TIME...MOT...LOC 2008Z 206DEG 39KT 4133 9064

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

12
2 follow-up statements
358 
WWUS53 KDVN 302023
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
323 PM CDT THU MAY 30 2013

ILC131-302031-
/O.CAN.KDVN.SV.W.0063.000000T0000Z-130530T2100Z/
MERCER IL-
323 PM CDT THU MAY 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MERCER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4133 9051 4145 9075 4182 9061 4170 9009
TIME...MOT...LOC 2021Z 203DEG 40KT 4145 9055

$$

IAC045-163-ILC073-161-195-302100-
/O.CON.KDVN.SV.W.0063.000000T0000Z-130530T2100Z/
SCOTT IA-CLINTON IA-HENRY IL-ROCK ISLAND IL-WHITESIDE IL-
323 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
WHITESIDE...EASTERN ROCK ISLAND...NORTHWESTERN HENRY...SOUTH CENTRAL
CLINTON AND EASTERN SCOTT COUNTIES UNTIL 400 PM CDT...

AT 319 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MILAN...AND 
MOVING NORTHEAST AT 40 MPH. ANOTHER STRONG TO SEVERE STORM WAS 
LOCATED 3 MILES NORTHEAST OF ELDRIDGE...ALSO MOVING NORTHEAST AT 40 
MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BETTENDORF AND RIVERDALE AROUND 330 PM CDT.
  HAMPTON AND RAPIDS CITY AROUND 335 PM CDT.
  LE CLAIRE AND PORT BYRON AROUND 340 PM CDT.
  PRINCETON AND CORDOVA AROUND 345 PM CDT.
  MCCAUSLAND AROUND 350 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE SILVIS HEIGHTS...CAMPBELLS
ISLAND...PANORAMA PARK...DAVENPORT MUNICIPAL AIRPORT...PLEASANT
VALLEY...ILLINIWEK PARK...PARK VIEW...SCOTT COUNTY PARK...PRINCETON
WILDLIFE AREA AND FOLLETTS.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 289 AND 306.

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 6.

THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 2 AND 3.

THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 18.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 1 AND 17.

OTHER LOCATIONS AFFECTED INCLUDE BUFFALO SHORES...ROCK ISLAND COUNTY
FAIRGROUNDS AND SCOTT COUNTY FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4133 9051 4145 9075 4182 9061 4170 9009
TIME...MOT...LOC 2021Z 203DEG 40KT 4145 9055

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

12
554 
WWUS53 KDVN 302056
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
356 PM CDT THU MAY 30 2013

IAC045-163-ILC073-161-195-302105-
/O.EXP.KDVN.SV.W.0063.000000T0000Z-130530T2100Z/
SCOTT IA-CLINTON IA-HENRY IL-ROCK ISLAND IL-WHITESIDE IL-
356 PM CDT THU MAY 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WHITESIDE...
EASTERN ROCK ISLAND...NORTHWESTERN HENRY...SOUTH CENTRAL CLINTON AND
EASTERN SCOTT COUNTIES WILL EXPIRE AT 400 PM CDT...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL IS STILL POSSIBLE WITH A THUNDERSTORM NEAR
MCCAUSLAND.

LAT...LON 4133 9051 4145 9075 4182 9061 4170 9009
TIME...MOT...LOC 2055Z 203DEG 40KT 4174 9042

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 12:47 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, May 30, 12:47 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1247 PM CDT THU MAY 30 2013

.UPDATE...
ISSUED AT 1240 PM CDT THU MAY 30 2013

CONVECTIVE TEMPERATURE HAS BEEN ACHIEVED AND NEW STORMS ARE
BREAKING OUT IN RESPONSE TO THE APPROACHING MCV. EVOLUTION OF THE
STORMS THE NEXT FEW HOURS WILL DICTATE WHERE THE HEAVY RAIN THREAT
WILL DEVELOP.

DATA FROM THE 18Z SOUNDING...IN PROGRESS...SHOWS CONSIDERABLE
INSTABILITY ALOFT THAT STORMS CAN MAKE USE OF. THUS SEVERE STORMS
WILL BE POSSIBLE.               ..08..

UPDATE ISSUED AT 942 AM CDT THU MAY 30 2013

THE EXPECTED MCS IS ALONG THE KS/MO BORDER SLOWLY MOVING NORTH AND
EAST. WATER VAPOR DOES SHOW A VORT MAX ROTATING THROUGH THE CWFA
BUT THE MORE SIGNIFICANT MCV ASSOCIATED WITH THE MCS IS
APPROACHING THE KS/MO BORDER AROUND KMCI. RADAR TRENDS SHOW SOME
SHOWERS HAVE DEVELOPED BUT HAVE DISSIPATED JUST AS QUICKLY. THUS
THERE IS OBVIOUSLY SOME DOWNWARD MOTION THAT IS CURRENTLY
SUPPRESSING THE DEVELOPMENT OF CONVECTION.

THE MCS AND LIFT TOOLS SUGGEST THE CURRENT MCS WILL SLOWLY MOVE
NORTHEAST INTO THE CWFA DURING THE DAY. THE LIFT TOOL SUGGESTS
CONVECTION SHOULD BEGIN DEVELOPING BY LATE MORNING AS CONVECTIVE
TEMPERATURE IS ACHIEVED.

THE FLASH FLOOD HEADLINES WILL REMAIN IN PLACE. THE 12Z UA
ANALYSIS CONTINUES TO SHOW A PLUME OF MID TEEN DEW POINTS AT 850MB
THAT STORMS WILL ALLOW STORMS TO PRODUCE HEAVY RAIN.    ..08..

&&

.SYNOPSIS...
ISSUED AT 319 AM CDT THU MAY 30 2013

THE EVENING UA ANALYSIS SHOWED A NEGATIVELY TILTED UPPER TROF
FROM THE PACIFIC NW INTO THE SOUTHERN PLAINS WITH RIDGING FROM THE
SOUTHEASTERN U.S. INTO THE WESTERN GREAT LAKES. AT THE SURFACE AT
06Z LOW PRESSURE WAS LOCATED OVER SOUTH DAKOTA WITH A COLD FRONT
EXTENDING SOUTH THROUGH NEBRASKA AND KANSAS AND A WARM FRONT
EXTENDING EAST FROM THE LOW THROUGH MINNESOTA AND NORTHERN WISCONSIN.
SO FAR THIS MORNING THE SHRA/TSRA HAS BEEN STAYING WEST OF THE
FORECAST AREA WITH A BROAD BAND OF SHRA/TSRA FROM THE OK NORTH
THROUGH WESTERN IOWA AND EASTERN NEBRASKA.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 319 AM CDT THU MAY 30 2013

THE MAIN CONCERN IS THE CONTINUED THREAT OF HEAVY RAINS TODAY AND
TONIGHT AS ENERGY MOVING AROUND THE BASE OF THE TROF EARLY THIS
MORNING LIFTS NORTHEAST THROUGH THE REGION THIS AFTERNOON AND THIS
EVENING. THE S/W WILL BE MOVING THROUGH AT THE SAME TIME THE LOW
LEVEL MOIST AXIS CROSSES THE REGION. PW/S AT THIS TIME WILL BE AT
OR JUST ABOVE 1.5 INCHES SO ANY THUNDERSTORMS WILL HAVE THE
ABILITY OF PRODUCING LOCALLY HEAVY. SINCE THE FORCING WILL BE
PROGRESSIVE THE THREAT OF HEAVY RAIN SHOULD BE LIMITED AT ANY ONE
LOCATION AND HAVE KEPT THE AFTERNOON AND EVENING QPF AMOUNTS
AROUND 1 INCH ESPECIALLY WEST OF THE MISSISSIPPI RIVER. SOME
TRAINING OF STORMS AHEAD OF THE S/W CAN/T BE RULED OUT WITH THE
DEEP SOUTHERLY FLOW IN PLACE. THE FLASH FLOOD WATCH WILL BE
MAINTAINED THROUGH TONIGHT WITH AREAS WEST OF THE MISSISSIPPI
RIVER AND WEST CENTRAL ILLINOIS THE MOST VULNERABLE DUE TO THE
SATURATED SOILS FROM THE THIS WEEKS EXCESSIVE RAINS. THE HEAVY
RAIN THREAT SHOULD DIMINISH LATE TONIGHT WITH THE LOW LEVELS
DRYING OUT SOME AND THE BETTER FORCING MOVING NORTH OF THE
FORECAST AREA.

THERE IS ALSO A RISK OF SEVERE WEATHER MAINLY THIS AFTERNOON AND
THIS EVENING WITH PEAK HEATING. THE BIGGEST THREAT APPEARS TO BE
DAMAGING THUNDERSTORM WINDS WITH H8 WINDS FORECAST TO INCREASE TO
AROUND 50KTS AND WINDS WILL BE NEARLY LINEAR LOW LEVEL WINDS LATE
THIS AFTERNOON AND THIS EVENING. FORECAST SOUNDINGS SHOW THE
ATMOSPHERE WILL BE SATURATED WHICH SHOULD LIMIT THE LARGE HAIL.
THE IS ALSO A LOW RISK OF ISOLATED TORNADOES WEST OF THE
MISSISSIPPI RIVER AS NARROW BAND OF ENHANCED LOW LEVEL HELICITY
WORKS EAST THROUGH EASTERN IA AND NORTHEAST MO.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 319 AM CDT THU MAY 30 2013

MAIN FOCUS IS ON POTENTIAL FOR SEVERE WEATHER AND HEAVY RAINFALL ON
FRIDAY.

EXIT REGION OF 130 KT 300 MB JET MAX ANALYZED DIVING INTO THE WEST
COAST...THAT HELPS CARVE OUT THE UPPER LOW OVER THE NORTHERN
PLAINS...IS EXPECTED TO REACH THE FORECAST AREA DURING THE DAY
FRIDAY. AT THE SAME TIME...A MID LEVEL 50 TO 70 KT JET CORE AND 500
MB VORT MAX AND IS SHOWN OVERSPREADING EASTERN IA...NORTHERN MO...OR
CENTRAL IL...DEPENDING ON THE FORECAST MODEL...DURING THE DAY. THIS
WILL HELP THE AXIS OF HIGHER 850 MB MOISTURE THAT GETS SUPPRESSED
SOUTHWARD OVERNIGHT PULL BACK NORTHWARD. 00Z FORECAST MODELS ARE IN
ROUGH AGREEMENT DEPICTING THESE PROCESSES...WHICH MAY RESULT IN AN
MCS AND SURFACE TROUGH THAT ROTATES NORTHEAST THROUGH THE AREA
DURING THE DAY. WHILE CONFIDENCE IN THE DETAILS OF ANY GIVEN
SOLUTION IS LOW...THE OVERALL INDICATION IS A CONTINUED THREAT FOR
HEAVY RAINFALL OVER ESPECIALLY THE SOUTHEAST HALF OF THE FORECAST
AREA AND WILL KEEP THE FLASH FLOOD WATCH IN PLACE. IF THE DEEP LAYER
SHEAR AND INSTABILITY IS AS STRONG AS SOME MODELS SUGGEST...THE
SEVERE WEATHER THREAT MAY BE SIGNIFICANT AND WOULD FAVOR MORE
DISCRETE CELLS...POSSIBLY SUPERCELLS...VERSUS THE LARGER COMPLEXES
SEEN THE PAST FEW DAYS. THIS WOULD PRESENT A RISK FOR LARGE HAIL AND
DAMAGING WIND. DEPENDING THE SURFACE BOUNDARY LOCATION AND
TIMING...AT LEAST ISOLATED TORNADOES CANNOT BE RULED OUT. SPC
CURRENTLY HAS A SLIGHT RISK OUT FOR THE ENTIRE AREA. WILL CONTINUE
CATEGORICAL POPS THROUGH THE DAY WITH HIGHS IN THE MID AND UPPER
70S.

FRIDAY NIGHT...THE LOW BECOMES NEARLY STACKED OVER THE EASTERN
DAKOTAS WITH AT LEAST ONE VORT MAX POSSIBLY ROTATING THROUGH THE
CYCLONIC FLOW ACROSS THE FORECAST AREA OVERNIGHT. HOWEVER...BY THIS
TIME...THE AXIS OF GULF MOISTURE IS NUDGED EASTWARD BY THE MORE
SOUTHWESTERLY MID LEVEL FLOW. THIS SHIFT IN THE MOISTURE FEED WOULD
END THE THREAT OF HEAVY RAINFALL WITH ANY CONVECTION THAT MAY
DEVELOP OVERNIGHT IN THE CYCLONIC FLOW OVER THE FORECAST AREA.
HOWEVER...WITH THE ECMWF SLIGHTLY SLOWER THAN THE OTHER MODELS IN
THIS PROCESS...AND FURTHER SLOWING REASONABLE WITH SUCH A STRONG UPPER
SYSTEM...THERE IS ENOUGH UNCERTAINTY TO KEEP THE FLASH FLOOD WATCH
GOING UNTIL 12Z FOR NOW AND CONSIDER MOVING UP THE EXPIRATION TIME
IN LATER UPDATES.

FEW CHANGES IN THE REMAINDER OF THE FORECAST WITH OVERALL COOLER AND
DRIER CONDITIONS OVER THE WEEKEND INTO EARLY NEXT WEEK AS COOL HIGH
PRESSURE MIGRATES INTO THE AREA. RAIN CHANCES AND SLIGHTLY WARMER
TEMPERATURES ARE SUGGESTED FOR LATE TUESDAY THROUGH WEDNESDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1240 PM CDT THU MAY 30 2013

CONVECTION IS BREAKING OUT AND EACH TAF SITE WILL POTENTIALLY BE
AFFECTED. VFR CONDITIONS ARE EXPECTED THROUGH 00Z/31 BUT ANY TSRA
THAT AFFECTS A TAF SITE WILL POTENTIALLY PRODUCE BRIEF MVFR/IFR
CONDITIONS. AFT 00Z/31 A PERIOD OF MVFR CONDITIONS ARE EXPECTED IN
TRAILING STRATIFORM RAIN BEHIND THE CONVECTION. MORE WIDESPREAD
MVFR CONDITIONS ARE EXPECTED AFT 12Z/31 WHEN THE NEXT ORGANIZED
TSRA COMPLEX MOVES INTO EASTERN IOWA AND NORTHERN ILLINOIS.   ..08..

&&

.HYDROLOGY...
ISSUED AT 319 AM CDT THU MAY 30 2013

THE THREAT OF LOCALLY HEAVY RAINS WILL CONTINUE OVER THE AREA
THROUGH FRIDAY AS SEVERAL ROUNDS OF THUNDERSTORMS MOVE THROUGH THE
REGION. RAINFALL AMOUNTS BY FRIDAY AFTERNOON ARE EXPECTED TO RANGE
FROM AROUND 1.5 INCHES IN THE NORTHWEST TO 3 INCHES IN PARTS OF
SOUTHEAST IOWA...NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.
RAINFALL OF THIS MAGNITUDE WILL CAUSE ADDITIONAL RISES ON AREA
RIVERS...MANY OF WHICH ARE ALREADY EXPERIENCING MODERATE TO MAJOR
FLOODING. THIS COULD RESULT IN RECORD FLOODING ON SOME OF THE
TRIBUTARY RIVERS. MODERATE TO MAJOR FLOODING IS ALSO EXPECTED ON
THE MISSISSIPPI RIVER...ESPECIALLY SOUTH OF THE QUAD CITIES.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR BENTON-BUCHANAN-
     CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
     JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
     MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR BUREAU-CARROLL-
     HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
     PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.

MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR CLARK-SCOTLAND.

&&

UPDATE...08
SYNOPSIS...DLF
SHORT TERM...DLF
LONG TERM...SHEETS
AVIATION...08
HYDROLOGY...DLF
Hazardous weather outlook, May 30, 11:57 AM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1157 AM CDT THU MAY 30 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-311000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1157 AM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MORE THUNDERSTORMS WILL MOVE THROUGH THIS AFTERNOON AND TONIGHT.
THE STRONGEST STORMS ARE EXPECTED DURING THE AFTERNOON THROUGH THIS
EVENING. THE STORMS ARE EXPECTED TO PRODUCE AROUND AN INCH OF RAIN
BY LATE THIS EVENING...ESPECIALLY OVER EASTERN IOWA AND NORTHEAST
MISSOURI. SINCE THE GROUND IS NEARLY SATURATED THE ADDITIONAL RAINS
COULD RESULT IN MORE FLASH FLOODING. THE RAINS WILL ALSO CAUSE
ADDITIONAL RISES ON AREA RIVERS. SOME OF THESE RIVERS ARE ALREADY
EXPERIENCING SIGNIFICANT FLOODING. PLEASE SEE THE LATEST FLOOD
STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

THE THUNDERSTORMS WILL ALSO POSE A THREAT OF SEVERE WEATHER THIS
AFTERNOON AND THIS EVENING. DAMAGING THUNDERSTORM WINDS AND LARGE
HAIL WILL BE THE MAIN THREATS. THERE IS A LOW THREAT OF AN ISOLATED
TORNADO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY...THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE OUTLOOK AREA
WITH A CONTINUED THREAT FOR HEAVY RAIN AND FLASH FLOODING. A FLASH
FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY NIGHT.

SEVERE STORMS WILL BE POSSIBLE FRIDAY...ESPECIALLY DURING THE
AFTERNOON HOURS...AND THE STORM PREDICTION CENTER HAS A SLIGHT RISK
FOR THE ENTIRE AREA. THE MAIN THREATS WILL BE LARGE HAIL AND
DAMAGING WIND...ALTHOUGH A FEW SUPERCELLS AND TORNADOES CANNOT BE
RULED OUT.

THERE IS A LOW CHANCE FOR THUNDERSTORMS SATURDAY. CONDITIONS DO NOT
APPEAR FAVORABLE FOR SEVERE WEATHER AND HEAVY RAINFALL IS NOT
EXPECTED.

TUESDAY AND WEDNESDAY...THUNDERSTORMS WILL BE POSSIBLE. IT IS TOO
SOON TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

DLF/SHEETS

In the hours before

Local storm report, May 30, 1:58 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
158 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     HAIL             3 NE MUSCATINE          41.45N 91.03W
05/30/2013  M0.50 INCH       MUSCATINE          IA   TRAINED SPOTTER

            ALSO HAD 35 MPH WINDS.

&&

GROSS
Local storm report, May 30, 2:35 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
235 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     TSTM WND GST     DAVENPORT MUNICIPAL AIR 41.62N 90.58W
05/30/2013  M46 MPH          SCOTT              IA   ASOS

&&

GROSS
Local storm report, May 30, 2:52 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
252 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     TSTM WND GST     MEMPHIS                 40.46N 92.17W
05/30/2013  E70 MPH          SCOTLAND           MO   TRAINED SPOTTER

            60 TO 70 MPH WINDS ESTIMATED.

&&

GROSS
Local storm report, May 30, 2:59 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
259 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             MOLINE                  41.49N 90.49W
05/30/2013  M0.50 INCH       ROCK ISLAND        IL   TRAINED SPOTTER

            NEAR 16TH ST ACROSS FROM SOUTH PARK MALL.

0255 PM     HAIL             MOLINE                  41.49N 90.49W
05/30/2013  E0.50 INCH       ROCK ISLAND        IL   TRAINED SPOTTER

            NEAR I-74 AND JOHN DEERE ROAD.

&&

GROSS
Local storm report, May 30, 3:05 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
305 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     TSTM WND GST     MEMPHIS                 40.46N 92.17W
05/30/2013  E80.00 MPH       SCOTLAND           MO   TRAINED SPOTTER

0254 PM     TSTM WND DMG     W MEMPHIS               40.46N 92.17W
05/30/2013                   SCOTLAND           MO   TRAINED SPOTTER

            LARGE UPROOTED TREE DOWN NEAR COURTHOUSE WITH SEVERAL
            TREE BRANCHES DOWN IN TOWN AS WELL. POWER OUT IN TOWN.

&&

GROSS
Local storm report, May 30, 3:08 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
308 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             4 SSW BETTENDORF        41.52N 90.51W
05/30/2013  E0.50 INCH       ROCK ISLAND        IL   TRAINED SPOTTER

            DIME SIZE HAIL ON I-74 BRIDGE.

0255 PM     HAIL             MOLINE                  41.49N 90.49W
05/30/2013  E0.25 INCH       ROCK ISLAND        IL   TRAINED SPOTTER

            AT 18TH ST AND 11TH AVE.

&&

GROSS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 11:13 PM CDTRiver Flood WarningDVNRock Island12 days
May 30, 11:53 AM CDTRiver Flood WarningDVNJo Daviess5 days
May 30, 11:53 AM CDTRiver Flood WarningDVNJo Daviess8 days
May 30, 11:53 AM CDTRiver Flood WarningDVNCarroll, Whiteside4 days
May 30, 11:53 AM CDTRiver Flood WarningDVNRock Island, Whiteside8 days
May 30, 11:53 AM CDTRiver Flood WarningDVNRock Island6 days
May 30, 11:53 AM CDTRiver Flood WarningDVNRock Island12 days
May 30, 1:17 PM CDTSpecial Weather StatementDVNBureau58 min
May 30, 1:26 PM CDTSevere Thunderstorm WarningDVNMercer, Rock Island49 min
May 30, 1:37 PM CDTSevere Thunderstorm WarningDVNBureau, Whiteside53 min
May 30, 3:28 PM CDTSevere Thunderstorm WarningDVNHancock, Henderson47 min
May 30, 3:50 PM CDTSpecial Weather StatementDVNRock Island2 hr
May 30, 3:58 PM CDTSpecial Weather StatementDVNRock Island2 hr
May 30, 3:59 PM CDTSevere Thunderstorm WarningDVNHenderson, Mercer, Rock Island, Warren46 min
May 30, 4:02 PM CDTSevere Thunderstorm WarningDVNHancock, Henderson, McDonough, Warren58 min
May 30, 4:36 PM CDTSevere Thunderstorm WarningDVNCarroll, Henry, Mercer, Rock Island, Whiteside54 min
May 30, 5:20 PM CDTSpecial Weather StatementDVNRock Island70 min
May 30, 5:23 PM CDTSevere Thunderstorm WarningDVNCarroll, Jo Daviess, Stephenson, Whiteside67 min
May 30, 5:30 PM CDTSevere Thunderstorm WarningDVNBureau, Henry, Putnam, Whiteside60 min
May 30, 5:32 PM CDTTornado WarningDVNHenry, Whiteside28 min
May 30, 6:29 PM CDTSevere Thunderstorm WarningDVNStephenson46 min
May 29, 7:35 PM CDTTornado WarningDVNDelaware40 min
May 29, 8:43 PM CDTRiver Flood WarningDVNDelaware, Jones51 hr
May 30, 10:14 AM CDTRiver Flood WarningDVNBuchanan, Linn4 days
May 30, 10:19 AM CDTRiver Flood WarningDVNJackson4 days
May 30, 11:04 AM CDTRiver Flood WarningDVNJohnson, Washington15 days
May 30, 2:16 PM CDTTornado WarningDVNDubuque29 min
May 30, 2:41 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Lee, Van Buren49 min
May 30, 4:15 PM CDTTornado Warning Tornado observedDVNMuscatine30 min
May 30, 4:27 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Cedar, Delaware, Dubuque, Johnson and 2 more63 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2013Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.